Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Weakness in extremities. History of borderline hypothyroidism. Taken herbal medicine. Could this be recurrence?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I have been experiencing weakness in the extremities for a couple of weeks now. I have had hypothyroid in the past borderline with no medication but I did take herbal medicine and corrected the problem back then about 2 years ago Could this be hypothyroidism that I am feeling now..
Posted Mon, 24 Sep 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Arnab Maji 1 hour later

Thanks for your query.

Hypothyroidism is a cause of such muscle weakness in the extremities. Muscular weakness, myopathies present around 30% patients of hypothyroidism. Patients may complain of muscle cramping, proximal symmetrical muscle weakness, muscle stiffness, and exercise intolerance. These symptoms may be present at anytime during the course of hypothyroidism. Rarely muscle weakness may be the sole presentation of hypothyroidism.

So I advise you to go for serum TSH estimation along with FT4 (free thyroxin hormone). In addition, you should go for serum creatine kinase level because many a times it is also increased. The most important test, which you must do, is TSH estimation.

My suggestion for you would be to consult an endocrinologist, take his opinion, and go for the investigations to detect it because early and adequate treatment will alleviate your symptoms.

Hope I have answered your queries. If you have further queries, you may ask me freely. Kindly write a review on my answer.

Wishing you quick recovery.

Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor